Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Non-analytic hypoellipticity
in the presence of symplecticity

Authors: Nicholas Hanges and A. Alexandrou Himonas
Journal: Proc. Amer. Math. Soc. 126 (1998), 405-409
MSC (1991): Primary 35H05
MathSciNet review: 1422872
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Here we construct non-analytic solutions to a class of hypoelliptic operators with symplectic characteristic set and in the form of a sum of squares of real analytic vector fields.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35H05

Retrieve articles in all journals with MSC (1991): 35H05

Additional Information

Nicholas Hanges
Affiliation: Lehman College, CUNY, Bronx, New York 10468

A. Alexandrou Himonas
Affiliation: Department of Mathematics, University of Notre Dame, Notre Dame, Indiana 46556
Address at time of publication: Mathematical Sciences Research Institute, 1000 Centennial Drive, Berkeley, California 94720

Keywords: Analytic hypoellipticity, sum of squares of vector fields, finite type, characteristic set, symplectic, eigenvalue, eigenfunction
Received by editor(s): July 22, 1996
Additional Notes: The first author was partially supported by NSF Grant DMS 91-04569, and the second author by NSF Grant DMS 91-01161
Communicated by: Jeffrey B. Rauch
Article copyright: © Copyright 1998 American Mathematical Society